Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 191, NWS Pittsburgh, PA

September 20, 2000Muskingum County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 20, 2000, 9:16 PM EDT for Muskingum County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2000, 9:16 PM EDT (01:16 UTC)
Expired
Sep 20, 2000, 10:00 PM EDT
In force
44 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Muskingum County, OH

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 20, 7:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
647 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
1.1
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 210116
SVRPIT
OHC119-210200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
916 PM EDT WED SEP 20 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MUSKINGUM COUNTY IN OHIO

* UNTIL 1000 PM EDT

* AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 24 MILES WEST OF SOUTH ZANESVILLE...MOVING EAST
  AT 75 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER NORTH ZANESVILLE AT 930 PM...

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

.END

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:05 PM EDT, 11 minutes earlier.

Area forecast discussion, Sep 20, 9:05 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
905 PM EDT WED SEP 20 2000

DOING MY EVENING UPDATE JUST TO CLEAN UP A FEW THINGS IN THE ZONES.
EVERYTHING LOOKS PRETTY MUCH ON TRACK JUST MADE A FEW ADJUSTMENTS TO
TEMPS.

FCSTID = 22

.PBZ...
WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONE MDZ001.
OH...SEVERE THUNDERSTORM WATCH UNTIL 100 AM EDT THURSDAY FOR ZONES
OHZ039>069.
WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...SEVERE THUNDERSTORM WATCH UNTIL 100 AM EDT THURSDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.
WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.
WV...SEVERE THUNDERSTORM WATCH UNTIL 100 AM EDT THURSDAY FOR ZONES
WVZ001>041.
WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.

L

In the hours before

Special weather statement, Sep 20, 4:10 PM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 PM EDT WED SEP 20 2000

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-210209-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON OH-JEFFERSON PA-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
420 PM EDT WED SEP 20 2000

...SEVERE THUNDERSTORMS POSSIBLE ACROSS THE AREA THIS EVENING AND
   OVERNIGHT...

A STRONG COLD FRONT WILL QUICKLY MOVE TOWARD THE AREA TONIGHT. AHEAD
OF THIS COLD FRONT SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING.
THERE IS THE RISK FOR SOME THUNDERSTORMS TO REACH SEVERE LEVELS. THE
MAIN THREAT WILL BE FOR STRONG WINDS IN EXCESS OF 50MPH AND LARGE
HAIL. LOCALIZED HEAVY RAINFALL IS ALSO A POSSIBILITY.

DURING THE EVENING HOURS THE THUNDERSTORM ACTIVITY WILL BE
SCATTERED...HOWEVER AFTER SUNSET AND INTO THE EARLY MORNING HOURS
OF THURSDAY THIS THUNDERSTORM ACTIVITY WILL LIKELY INCREASE AND
COVER A LARGER PORTION OF THE AREA.

IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA
OVERNIGHT.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 9:12 PM EDTSevere Thunderstorm WarningPBZCoshocton33 min
Sep 20, 10:17 PM EDTSevere Thunderstorm WarningPBZGuernsey, Harrison, Tuscarawas43 min
Sep 20, 10:20 PM EDTSevere Thunderstorm WarningPBZNoble40 min
Sep 20, 10:27 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana33 min
Sep 20, 10:42 PM EDTSevere Thunderstorm WarningPBZBelmont33 min
Sep 20, 11:00 PM EDTSevere Thunderstorm WarningPBZJefferson45 min
Sep 20, 11:23 PM EDTSevere Thunderstorm WarningPBZMonroe52 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.